Alert archive / Georgia / Severe Thunderstorm Warnings in 2015
Severe Thunderstorm Warning 351, NWS Atlanta, GA
NWS Atlanta, GA issued this severe thunderstorm warning at Aug 17, 2015, 8:15 PM EDT for 4 counties in Georgia. It was in force for 45 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Aug 17, 2015, 8:15 PM EDT (00:15 UTC)
- Expired
- Aug 17, 2015, 9:00 PM EDT
- In force
- 45 min
- Issued by
- NWS Atlanta, GA
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 60.0 mph
Counties Banks County, GA, Barrow County, GA, Jackson County, GA, Madison County, GA
The radar
The Greer radar (KGSP), 131 km from the middle of the area, began a volume at 00:15 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Aug 17, 8:30 PM EDT | TSTM WND DMG | Jefferson, GA | 911 CALL CENTER RECEIVED REPORTS OF SEVERAL TREES DOWN IN THE COUNTY. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 15 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Peachtre/Fal Fld, GA (KFFC), launched 00:00Z, 0.3 hours before the alert went out and 140 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 4 J/kg
- Mixed-layer CIN
- -139 J/kg
- Mixed-layer LCL
- 991 m above ground
- 0-6 km bulk shear
- 11 kt
- 0-1 km storm-relative helicity
- 30 m²/s²
- 0-3 km storm-relative helicity
- 37 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
485
WUUS52 KFFC 180015
SVRFFC
GAC011-013-157-195-180100-
/O.NEW.KFFC.SV.W.0351.150818T0015Z-150818T0100Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
815 PM EDT MON AUG 17 2015
THE NATIONAL WEATHER SERVICE IN PEACHTREE CITY HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHWESTERN MADISON COUNTY IN NORTHEASTERN GEORGIA...
BANKS COUNTY IN NORTHEASTERN GEORGIA...
JACKSON COUNTY IN NORTHEASTERN GEORGIA...
EAST CENTRAL BARROW COUNTY IN NORTH CENTRAL GEORGIA...
* UNTIL 900 PM EDT
* AT 814 PM EDT...SEVERE THUNDERSTORMS WERE LOCATED EXTENDING FROM
PENDERGRASS TO ARCADE...MOVING NORTHEAST AT 35 MPH. THESE STORMS
HAVE A HISTORY OF PRODUCING WIND DAMAGE.
HAZARD...60 MPH WIND GUSTS.
SOURCE...RADAR INDICATED.
IMPACT...EXPECT DAMAGE TO ROOFS...SIDING AND TREES.
* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
JEFFERSON...COMMERCE...HOMER...BRASELTON...STATHAM...MAYSVILLE...
ARCADE...NICHOLSON...HOSCHTON...BOGART...PENDERGRASS...ILA...
GILLSVILLE...TALMO...PINEFIELD CROSSROADS...HOLLINGSWORTH...APPLE
VALLEY...BEAR CREEK RESERVOIR...PEACH STATE SPEEDWAY AND BANKS
CROSSING.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
IF YOU SEE WIND DAMAGE...HAIL OR FLOODING...WAIT UNTIL THE STORM HAS
PASSED...AND THEN CALL THE NATIONAL WEATHER SERVICE TOLL FREE AT 1 8
6 6 7 6 3 4 4 6 6 OR TWEET US YOUR REPORT AT NWSATLANTA.
&&
LAT...LON 3448 8347 3446 8340 3444 8339 3432 8339
3427 8334 3424 8334 3426 8330 3425 8327
3424 8317 3427 8311 3423 8308 3399 8349
3400 8350 3398 8351 3393 8359 3413 8381
3430 8362 3432 8365 3436 8366 3449 8354
TIME...MOT...LOC 0014Z 226DEG 29KT 3414 8366 3406 8355
HAIL...<.75IN
WIND...60MPH
$$2 follow-up statements
511
WWUS52 KFFC 180048
SVSFFC
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
848 PM EDT MON AUG 17 2015
GAC013-180057-
/O.CAN.KFFC.SV.W.0351.000000T0000Z-150818T0100Z/
BARROW GA-
848 PM EDT MON AUG 17 2015
...THE SEVERE THUNDERSTORM WARNING FOR EAST CENTRAL BARROW COUNTY IS
CANCELLED...
THE STORMS WHICH PROMPTED THE WARNING HAVE MOVED OUT OF THE WARNED
AREA. THEREFORE THE WARNING HAS BEEN CANCELLED.
LAT...LON 3448 8347 3446 8340 3444 8339 3432 8339
3427 8334 3424 8334 3426 8330 3425 8327
3424 8317 3427 8311 3423 8308 3399 8349
3400 8350 3398 8351 3397 8353 3417 8363
3430 8362 3432 8365 3436 8366 3449 8354
TIME...MOT...LOC 0047Z 226DEG 29KT 3431 8344 3423 8333
$$
GAC011-157-195-180100-
/O.CON.KFFC.SV.W.0351.000000T0000Z-150818T0100Z/
MADISON GA-BANKS GA-JACKSON GA-
848 PM EDT MON AUG 17 2015
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 900 PM EDT
FOR NORTHWESTERN MADISON...BANKS AND JACKSON COUNTIES...
AT 847 PM EDT...SEVERE THUNDERSTORMS WERE LOCATED EXTENDING FROM NEAR
HOMER TO NEAR ILA...MOVING NORTHEAST AT 35 MPH.
HAZARD...60 MPH WIND GUSTS.
SOURCE...RADAR INDICATED.
IMPACT...EXPECT DAMAGE TO ROOFS...SIDING AND TREES.
OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
JEFFERSON...COMMERCE...HOMER...MAYSVILLE...ARCADE...NICHOLSON...
ILA...GILLSVILLE...PINEFIELD CROSSROADS...HOLLINGSWORTH...APPLE
VALLEY...BEAR CREEK RESERVOIR...PEACH STATE SPEEDWAY...BANKS
CROSSING...POCATALIGO AND VANNA.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
IF YOU SEE WIND DAMAGE...HAIL OR FLOODING...WAIT UNTIL THE STORM HAS
PASSED...AND THEN CALL THE NATIONAL WEATHER SERVICE TOLL FREE AT 1 8
6 6 7 6 3 4 4 6 6 OR TWEET US YOUR REPORT AT NWSATLANTA.
&&
LAT...LON 3448 8347 3446 8340 3444 8339 3432 8339
3427 8334 3424 8334 3426 8330 3425 8327
3424 8317 3427 8311 3423 8308 3399 8349
3400 8350 3398 8351 3397 8353 3417 8363
3430 8362 3432 8365 3436 8366 3449 8354
TIME...MOT...LOC 0047Z 226DEG 29KT 3431 8344 3423 8333
HAIL...<.75IN
WIND...60MPH
$$144
WWUS52 KFFC 180059
SVSFFC
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
859 PM EDT MON AUG 17 2015
GAC011-157-195-180109-
/O.EXP.KFFC.SV.W.0351.000000T0000Z-150818T0100Z/
MADISON GA-BANKS GA-JACKSON GA-
859 PM EDT MON AUG 17 2015
...THE SEVERE THUNDERSTORM WARNING FOR NORTHWESTERN MADISON...BANKS
AND JACKSON COUNTIES WILL EXPIRE AT 900 PM EDT...
THE STORMS WHICH PROMPTED THE WARNING HAVE WEAKENED BELOW SEVERE
LIMITS...AND EXITED THE WARNED AREA. THEREFORE THE WARNING WILL BE
ALLOWED TO EXPIRE.
LAT...LON 3448 8347 3446 8340 3444 8339 3432 8339
3427 8334 3424 8334 3426 8330 3425 8327
3424 8317 3427 8311 3423 8308 3399 8349
3400 8350 3398 8351 3397 8353 3417 8363
3430 8362 3432 8365 3436 8366 3449 8354
TIME...MOT...LOC 0058Z 226DEG 29KT 3431 8344 3423 8333
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Atlanta, GA wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 17, 7:36 PM EDT, 39 minutes earlier.
Area forecast discussion, Aug 17, 7:36 PM EDT, 39 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PEACHTREE CITY GA 736 PM EDT MON AUG 17 2015 .UPDATE... MCV NOTED IN THE FLOW ACROSS EAST CENTRAL AL. A LINE OF SHOWERS AND THUNDERSTORMS HAVE FORMED AHEAD OF THE FEATURE ACROSS NORTHERN GA. HI-RES MODELS KEEP THIS FEATURE GOING UNTIL THE STATE LINE. HAVE RAISED POPS AND RE-ORIENTED THEM ACROSS PORTIONS OF THE CWFA. A FEW OF THESE STORMS COULD BE STRONG...PRODUCING WINDS UP TO 40 TO 50 MPH. LOCALLY HEAVY RAINFALL WILL ALSO BE POSSIBLE WITH RAINFALL RATES OF AN INCH AN HOUR. THIS TYPE OF RAINFALL COULD CAUSE SOME PONDING OF WATER ON STREETS AND ESPECIALLY IN LOW LYING AREAS. MODELS ARE SHOWING SOME SHOWERS HANGING AROUND ALL NIGHT WITHIN THE MOIST ATMOS. DO THINK COVERAGE WILL INCREASE TOMORROW AS HEATING GETS GOING. && .PREV DISCUSSION... /ISSUED 324 PM EDT MON AUG 17 2015/ SHORT TERM /TONIGHT THROUGH TUESDAY NIGHT/... AN ACTIVE SOUTHWEST FLOW ALOFT WILL CONTINUE TO INTERACT WITH VERY MOIST AND MODERATELY UNSTABLE ENVIRONMENT TO PRODUCE SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS THROUGH THE SHORT TERM. ALTHOUGH NO SEVERE STORMS ARE EXPECTED WITH SUCH A DEEP MOIST ENVIRONMENT WITH LITTLE WIND SHEAR... A FEW STRONG STORMS ARE POSSIBLE ACROSS MAINLY CENTRAL GEORGIA DURING THE AFTERNOON AND EARLY EVENING HOURS WHERE TEMPS ARE ABLE TO CLIMB INTO THE UPPER 80S TO LOWER 90S THIS AFTERNOON AND AGAIN TUESDAY AFTERNOON. THE MOIST TROPICAL AIRMASS WILL RESULT IN MAINLY SCATTERED SHOWERS TONIGHT AND TUESDAY NIGHT... BUT CANNOT RULE OUT A FEW RUMBLES OF THUNDER OVERNIGHT. THE MAIN CONVECTIVE CONCERN IS THE POTENTIAL FOR LOCALLY HEAVY RAIN AS ANY TRAINING OF STORMS COULD DUMP AROUND 2-3 INCHES IN A SHORT PERIOD OF TIME... RESULTING IN THE PONDING OF WATER ACROSS LOW FLYING... FLOOD PRONE AREAS. A FEW FLASHY CREEKS COULD BRIEFLY COME OUT OF THEIR BANKS... BUT FOR FOR THE MOST PART... NOTHING WIDESPREAD IS EXPECTED AS MOST STREAMS AND RIVERS COULD USE THE RAIN. OTHERWISE... AMPLE CLOUDS AND RAIN CHANCES SUGGEST LEANING TOWARD SLIGHTLY WARMER LOWS AND COOLER HIGHS THROUGH THE SHORT TERM. A BLEND OF THE WARMER MAV LOWS AND COOLER MET HIGHS WITH PERSISTENCE LOOKED REASONABLE. 39 LONG TERM /WEDNESDAY THROUGH MONDAY/... MINOR CHANGES MADE TO TEMPS IN THE EXTENDED BUT OTHERWISE CONTINUED WET PATTERN IN STORE THROUGH DAY 7. DEEP MOISTURE ASSOCIATED WITH SW FLOW ALOFT WILL BE ACROSS THE AREA TO START THE LONG TERM WITH RATHER HIGH SHOWER AND THUNDERSTORM CHANCES WEDNESDAY AND THURSDAY. UPPER RIDGE STAYS PARKED OVER FLORIDA AND THE GULF OF MEXICO PUTTING GA IN VERY MOIST SOUTHWESTERLY FLOW THROUGH THE END OF THE WORK WEEK. THIS MOIST FLOW WILL BE ENHANCED WITH A FEW WAVES MOVING THROUGH BUT THE MAJORITY OF THE PRECIPITATION WILL BE DIURNALLY DRIVEN. THINGS WEAKEN A BIT TOWARDS THE WEEKEND AS THE MAIN UPPER LEVEL RIDGE BEGINS TO WEAKEN AND MOVE WEST PUTTING GA IN MORE WEST TO NORTHWESTERLY FLOW AROUND THE TOP SIDE OF THE RIDGE. THE FLOW REMAINS MOIST...BUT WITH OUT A DIRECT GULF CONNECTION. PRECIPITABLE WATERS TODAY THROUGH FRIDAY STAY IN THE 2 INCH RANGE THEN SLACK OFF A BIT INTO THE WEEKEND INTO THE 1 TO 1.5 INCH RANGE. TEMPS EXPECTED TO STAY IN THE 60S AND 70S FOR LOWS AND 80S TO 90S FOR HIGHS THROUGH THE SHORT TERM. 01 && .AVIATION... 00Z UPDATE... LINE OF THUNDERSTORMS KEEPS MOVING TO THE NORTH OF THE TERMINALS. LIGHT RAIN/SHRA WILL CONTINUE FOR THE NEXT HOUR OR TWO. SOME SPOTTY SHOWERS WILL OCCUR OVERNIGHT...BUT NOT CONFIDENT ON THE COVERAGE. MVFR CIGS SHOULD DEVELOP ONCE AGAIN TONIGHT...WILL HAVE TO WATCH FOR IFR RIGHT AROUND SUNRISE...ITS NOT OUT OF THE QUESTION. SHOWERS SHOULD DEVELOP BY MID/LATE MORNING WITH INCREASING COVERAGE THROUGH THE DAY. WINDS BEHIND THE INITIAL LINE OF SHOWERS SWITCHED TO THE SW. THE DIRECTION MAY WAFFLE BETWEEN 200-170 THROUGH THE EARLY EVENING...BUT SHOULD DEFINITELY SWITCH OVER THE SW AFTER 06Z AND STAY THERE. //ATL CONFIDENCE...00Z UPDATE... MED CONFIDENCE. && .PRELIMINARY POINT TEMPS/POPS... ATHENS 72 85 72 87 / 80 70 60 60 ATLANTA 73 85 73 86 / 60 70 60 60 BLAIRSVILLE 66 78 67 80 / 80 70 60 70 CARTERSVILLE 70 84 71 85 / 80 70 60 70 COLUMBUS 73 88 75 89 / 50 70 60 60 GAINESVILLE 71 82 72 83 / 80 70 60 60 MACON 73 88 74 90 / 60 70 60 60 ROME 71 84 72 85 / 80 70 60 70 PEACHTREE CITY 72 85 72 86 / 60 70 60 60 VIDALIA 73 90 74 90 / 70 70 40 60 && .FFC WATCHES/WARNINGS/ADVISORIES... NONE. && SHORT TERM... AVIATION...
Hazardous weather outlook, Aug 17, 3:52 PM EDT, 4 hours 23 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PEACHTREE CITY GA 352 PM EDT MON AUG 17 2015 GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086- 089>098-102>113-182000- BALDWIN-BANKS-BARROW-BARTOW-BIBB-BLECKLEY-BUTTS-CARROLL-CATOOSA- CHATTAHOOCHEE-CHATTOOGA-CHEROKEE-CLARKE-CLAYTON-COBB-COWETA- CRAWFORD-CRISP-DADE-DAWSON-DEKALB-DODGE-DOOLY-DOUGLAS-EMANUEL- FANNIN-FAYETTE-FLOYD-FORSYTH-GILMER-GLASCOCK-GORDON-GREENE- GWINNETT-HALL-HANCOCK-HARALSON-HARRIS-HEARD-HENRY-HOUSTON-JACKSON- JASPER-JEFFERSON-JOHNSON-JONES-LAMAR-LAURENS-LUMPKIN-MACON- MADISON-MARION-MERIWETHER-MONROE-MONTGOMERY-MORGAN-MURRAY- MUSCOGEE-NEWTON-NORTH FULTON-OCONEE-OGLETHORPE-PAULDING-PEACH- PICKENS-PIKE-POLK-PULASKI-PUTNAM-ROCKDALE-SCHLEY-SOUTH FULTON- SPALDING-STEWART-SUMTER-TALBOT-TALIAFERRO-TAYLOR-TELFAIR-TOOMBS- TOWNS-TREUTLEN-TROUP-TWIGGS-UNION-UPSON-WALKER-WALTON-WARREN- WASHINGTON-WEBSTER-WHEELER-WHITE-WHITFIELD-WILCOX-WILKES- WILKINSON- 352 PM EDT MON AUG 17 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH AND CENTRAL GEORGIA. .DAY ONE...THIS AFTERNOON AND TONIGHT... NUMEROUS TO WIDESPREAD SHOWERS AND THUNDERSTORMS ARE EXPECTED TO CONTINUE THROUGH TONIGHT...OVER NORTH AND CENTRAL GEORGIA. A FEW STRONG STORMS WILL BE POSSIBLE THIS AFTERNOON AND EVENING. WEATHER HAZARDS EXPECTED... HEAVY RAINFALL WITH PONDING OF WATER ON ROADWAYS...GUSTY WINDS AND LIGHTNING. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY... SHOWER AND THUNDERSTORM CHANCES WILL CONTINUE THROUGH SUNDAY. HEAVY RAINFALL...GUSTY WINDS AND LIGHTNING WILL BE THE LIKELY HAZARDS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED THROUGH TONIGHT.
In the hours before
Special weather statement, Aug 17, 7:12 PM EDT, 1 hour 3 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
712 PM EDT MON AUG 17 2015
GAZ034-046>048-180000-
NEWTON GA-GWINNETT GA-ROCKDALE GA-WALTON GA-
712 PM EDT MON AUG 17 2015
...SIGNIFICANT WEATHER ADVISORY FOR NEWTON...SOUTHEASTERN GWINNETT...
NORTHEASTERN ROCKDALE AND WALTON COUNTIES UNTIL 800 PM EDT...
AT 711 PM EDT...A LINE OF STRONG THUNDERSTORMS WAS EXTENDING FROM
NEAR LAKEVIEW ESTATES TO NEAR MANSFIELD...AND MOVING NORTHEAST AT 25
MPH.
HAZARD...40 TO 50 MPH WIND AND HEAVY RAIN.
IMPACT...PEOPLE OUTDOORS SHOULD SEEK SHELTER IMMEDIATELY. EXPECT
MINOR DAMAGE TO TREE LIMBS AND BLOWING AROUND OF
LIGHT...UNSECURED OBJECTS. LOCALIZED FLOODING IN LOW
LYING AND POOR DRAINAGE AREAS IS ALSO LIKELY. MOTORISTS
SHOULD SLOW DOWN AND BE PREPARED FOR POSSIBLE LOSS OF
CONTROL DUE TO HYDROPLANING. WHEN WATER COVERS THE
ROAD...REMEMBER TO TURN AROUND DON'T DROWN.
SOME LOCATIONS IN THE PATH OF THESE STORMS INCLUDE
LAWRENCEVILLE...CONYERS...MONROE...COVINGTON...SNELLVILLE...
LOGANVILLE...DACULA...SOCIAL CIRCLE...GRAYSON...OXFORD...
PORTERDALE...WALNUT GROVE...MANSFIELD...BETWEEN...GOOD HOPE...
JERSEY...GEORGIA INTERNATIONAL HORSE PARK...LAKEVIEW ESTATES...GRATIS
AND GUM CREEK.
LAT...LON 3406 8385 3400 8387 3389 8376 3392 8367
3381 8351 3360 8368 3355 8368 3344 8381
3345 8382 3368 8408 3372 8406 3375 8403
3381 8412
TIME...MOT...LOC 2311Z 211DEG 22KT 3372 8399 3353 8381Special weather statement, Aug 17, 7:27 PM EDT, 48 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
727 PM EDT MON AUG 17 2015
GAZ014-022-180015-
DAWSON GA-FORSYTH GA-
727 PM EDT MON AUG 17 2015
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN DAWSON AND FORSYTH
COUNTIES UNTIL 815 PM EDT...
AT 727 PM EDT...A STRONG THUNDERSTORM WAS NEAR JOHNS CREEK...OR NEAR
CUMMING...MOVING NORTHEAST AT 25 MPH.
HAZARD...40 TO 50 MPH WIND AND HEAVY RAIN.
IMPACT...PEOPLE OUTDOORS SHOULD SEEK SHELTER IMMEDIATELY. EXPECT
MINOR DAMAGE TO TREE LIMBS AND BLOWING AROUND OF
LIGHT...UNSECURED OBJECTS. LOCALIZED FLOODING IN LOW
LYING AND POOR DRAINAGE AREAS IS ALSO LIKELY. MOTORISTS
SHOULD SLOW DOWN AND BE PREPARED FOR POSSIBLE LOSS OF
CONTROL DUE TO HYDROPLANING. WHEN WATER COVERS THE
ROAD...REMEMBER TO TURN AROUND DON'T DROWN.
SOME LOCATIONS IN THE PATH OF THIS STORM INCLUDE
CUMMING...DAWSONVILLE...SUGAR HILL...DOUGHERTY...CHESTATEE...DREW...
MATT...BROOKWOOD...SILVER CITY...COAL MOUNTAIN...WAR HILL PARK AND
OSCARVILLE.
LAT...LON 3441 8398 3436 8398 3433 8395 3430 8395
3429 8393 3427 8395 3424 8395 3423 8397
3420 8398 3419 8405 3415 8408 3405 8412
3407 8418 3410 8421 3410 8423 3411 8426
3418 8426 3447 8412
TIME...MOT...LOC 2327Z 209DEG 23KT 3411 8417Special weather statement, Aug 17, 7:31 PM EDT, 44 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
731 PM EDT MON AUG 17 2015
GAZ023-034-180015-
GWINNETT GA-HALL GA-
731 PM EDT MON AUG 17 2015
...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN GWINNETT AND
SOUTHWESTERN HALL COUNTIES UNTIL 815 PM EDT...
AT 731 PM EDT...A STRONG THUNDERSTORM WAS NEAR SUWANEE...OR NEAR
LAWRENCEVILLE...MOVING NORTHEAST AT 20 MPH.
HAZARD...40 TO 50 MPH WIND AND HEAVY RAIN.
IMPACT...PEOPLE OUTDOORS SHOULD SEEK SHELTER IMMEDIATELY. EXPECT
MINOR DAMAGE TO TREE LIMBS AND BLOWING AROUND OF
LIGHT...UNSECURED OBJECTS. LOCALIZED FLOODING IN LOW
LYING AND POOR DRAINAGE AREAS IS ALSO LIKELY. MOTORISTS
SHOULD SLOW DOWN AND BE PREPARED FOR POSSIBLE LOSS OF
CONTROL DUE TO HYDROPLANING. WHEN WATER COVERS THE
ROAD...REMEMBER TO TURN AROUND DON'T DROWN.
SOME LOCATIONS IN THE PATH OF THIS STORM INCLUDE
GAINESVILLE...LAWRENCEVILLE...DULUTH...SUGAR HILL...SUWANEE...
BUFORD...BRASELTON...FLOWERY BRANCH...DACULA...OAKWOOD...REST
HAVEN...CANDLER...BUFORD DAM-LAKE LANIER PARKS...AQUALAND PARK...LAKE
LANIER ISLANDS...ROAD ATLANTA-LANIER SPEEDWAY...CHESTNUT MOUNTAIN AND
HOG MOUNTAIN.
LAT...LON 3420 8373 3413 8382 3406 8384 3390 8401
3403 8415 3405 8410 3407 8412 3410 8411
3419 8405 3420 8399 3422 8396 3423 8397
3424 8395 3427 8395 3429 8393 3430 8395
3432 8395
TIME...MOT...LOC 2331Z 226DEG 19KT 3403 8402Special weather statement, Aug 17, 7:33 PM EDT, 42 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
733 PM EDT MON AUG 17 2015
GAZ097-109>111-180000-
WHEELER GA-DODGE GA-LAURENS GA-TELFAIR GA-
733 PM EDT MON AUG 17 2015
...SIGNIFICANT WEATHER ADVISORY FOR WHEELER...DODGE...SOUTHERN
LAURENS AND TELFAIR COUNTIES UNTIL 800 PM EDT...
AT 732 PM EDT...A STRONG THUNDERSTORM WAS NEAR CHAUNCEY...OR NEAR
MCRAE...MOVING EAST AT 10 MPH.
HAZARD...40 TO 50 MPH WIND...FREQUENT CLOUD TO GROUND LIGHTNING
AND HEAVY RAIN.
IMPACT...PEOPLE OUTDOORS SHOULD SEEK SHELTER IMMEDIATELY. EXPECT
MINOR DAMAGE TO TREE LIMBS AND BLOWING AROUND OF
LIGHT...UNSECURED OBJECTS. ELECTRICAL APPLIANCES SHOULD
NOT BE USED UNLESS IN AN EMERGENCY. LOCALIZED FLOODING IN
LOW LYING AND POOR DRAINAGE AREAS IS ALSO LIKELY.
MOTORISTS SHOULD SLOW DOWN AND BE PREPARED FOR POSSIBLE
LOSS OF CONTROL DUE TO HYDROPLANING. WHEN WATER COVERS
THE ROAD...REMEMBER TO TURN AROUND DON'T DROWN.
SOME LOCATIONS IN THE PATH OF THIS STORM INCLUDE
MCRAE...ALAMO...HELENA...MILAN...SCOTLAND...CHAUNCEY...TOWNS...
WORKMORE...LITTLE OCMULGEE STATE PARK...GODWINSVILLE...JORDAN...
ACHORD...JAY BIRD SPRINGS AND SPRING HILL.
LAT...LON 3209 8316 3231 8303 3206 8261 3185 8280
3184 8300
TIME...MOT...LOC 2332Z 281DEG 10KT 3210 8300Special weather statement, Aug 17, 7:43 PM EDT, 32 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
743 PM EDT MON AUG 17 2015
GAZ007-012-013-021-180030-
GILMER GA-GORDON GA-PICKENS GA-CHEROKEE GA-
743 PM EDT MON AUG 17 2015
...SIGNIFICANT WEATHER ADVISORY FOR GILMER...SOUTHEASTERN GORDON...
PICKENS AND NORTHWESTERN CHEROKEE COUNTIES UNTIL 830 PM EDT...
AT 743 PM EDT...A STRONG THUNDERSTORM WAS NEAR WALESKA...OR 7 MILES
SOUTHWEST OF JASPER...MOVING NORTHEAST AT 30 MPH.
HAZARD...40 TO 50 MPH WIND AND HEAVY RAIN.
IMPACT...PEOPLE OUTDOORS SHOULD SEEK SHELTER IMMEDIATELY. EXPECT
MINOR DAMAGE TO TREE LIMBS AND BLOWING AROUND OF
LIGHT...UNSECURED OBJECTS. LOCALIZED FLOODING IN LOW
LYING AND POOR DRAINAGE AREAS IS ALSO LIKELY. MOTORISTS
SHOULD SLOW DOWN AND BE PREPARED FOR POSSIBLE LOSS OF
CONTROL DUE TO HYDROPLANING. WHEN WATER COVERS THE
ROAD...REMEMBER TO TURN AROUND DON'T DROWN.
SOME LOCATIONS IN THE PATH OF THIS STORM INCLUDE
JASPER...ELLIJAY...EAST ELLIJAY...TALKING ROCK...FAIRMOUNT...
RANGER...LAKE TAMARACK...SALACOA VALLEY...TALMADGE...ROUNDTOP...
TATE...ROY...HINTON...TALONA...BLAINE...CARTECAY AND SEQUOYAH LAKE.
LAT...LON 3468 8425 3467 8425 3464 8420 3460 8423
3460 8426 3457 8426 3457 8429 3458 8433
3457 8435 3447 8432 3430 8444 3436 8466
3441 8466 3441 8473 3440 8473 3440 8480
3458 8467 3458 8465 3461 8465 3478 8454
TIME...MOT...LOC 2343Z 209DEG 24KT 3442 8455Special weather statement, Aug 17, 8:01 PM EDT, 14 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
801 PM EDT MON AUG 17 2015
GAZ036>038-047-049-050-180045-
MORGAN GA-OGLETHORPE GA-OCONEE GA-GREENE GA-CLARKE GA-WALTON GA-
801 PM EDT MON AUG 17 2015
...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN MORGAN...SOUTHWESTERN
OGLETHORPE...OCONEE...NORTHWESTERN GREENE...CLARKE AND NORTHEASTERN
WALTON COUNTIES UNTIL 845 PM EDT...
AT 801 PM EDT...A LINE OF STRONG THUNDERSTORMS WAS EXTENDING FROM
NEAR BETHLEHEM TO NEAR GOOD HOPE TO NEAR RUTLEDGE...AND MOVING
NORTHEAST AT 25 MPH.
HAZARD...40 TO 50 MPH WIND...FREQUENT CLOUD TO GROUND LIGHTNING
AND HEAVY RAIN.
IMPACT...PEOPLE OUTDOORS SHOULD SEEK SHELTER IMMEDIATELY. EXPECT
MINOR DAMAGE TO TREE LIMBS AND BLOWING AROUND OF
LIGHT...UNSECURED OBJECTS. ELECTRICAL APPLIANCES SHOULD
NOT BE USED UNLESS IN AN EMERGENCY. LOCALIZED FLOODING IN
LOW LYING AND POOR DRAINAGE AREAS IS ALSO LIKELY.
MOTORISTS SHOULD SLOW DOWN AND BE PREPARED FOR POSSIBLE
LOSS OF CONTROL DUE TO HYDROPLANING. WHEN WATER COVERS
THE ROAD...REMEMBER TO TURN AROUND DON'T DROWN.
SOME LOCATIONS IN THE PATH OF THESE STORMS INCLUDE
WATKINSVILLE...ATHENS...WINTERVILLE...BOGART...NORTH HIGH SHOALS...
BOSTWICK...GOOD HOPE...BISHOP...MAXEYS...ATHENS-CLARKE COUNTY
(BALANCE)...WHITEHALL...BARNETT SHOALS...BEECHWOOD HILLS...
FARMINGTON...WESTGATE PARK...SANDY CREEK RECREATION AREA...STATE
BOTANICAL GARDEN OF GA...JAMES HOLLAND YOUTH SPORTS CMPX...BARRETTS
MILL AND APALACHEE.
LAT...LON 3400 8329 3376 8317 3359 8355 3373 8358
3391 8366 3391 8365 3399 8349 3403 8338
TIME...MOT...LOC 0001Z 229DEG 23KT 3389 8368 3376 8359 3361 8355The office that day
Everything else NWS Atlanta, GA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 17, 8:01 PM EDT | Special Weather Statement | FFC | Clarke, Oconee | 44 min |
| Aug 17, 8:25 PM EDT | Special Weather Statement | FFC | Forsyth, Hall | 50 min |
| Aug 17, 8:44 PM EDT | Special Weather Statement | FFC | Clarke, Madison, Oconee | 46 min |
| Aug 17, 9:31 PM EDT | Special Weather Statement | FFC | Clarke, Madison, Oconee, Oglethorpe | 59 min |
| Aug 17, 10:45 PM EDT | Special Weather Statement | FFC | Greene, Morgan | 60 min |
| Aug 18, 1:43 PM EDT | Special Weather Statement | FFC | Gwinnett | 32 min |
| Aug 18, 2:10 PM EDT | Special Weather Statement | FFC | Hall | 35 min |
| Aug 18, 2:53 PM EDT | Special Weather Statement | FFC | Jackson | 37 min |
| Aug 18, 3:20 PM EDT | Special Weather Statement | FFC | Dooly, Macon, Schley | 25 min |
| Aug 18, 3:52 PM EDT | Special Weather Statement | FFC | Pike | 23 min |
| Aug 18, 3:56 PM EDT | Special Weather Statement | FFC | Talbot | 34 min |
| Aug 18, 4:11 PM EDT | Special Weather Statement | FFC | Pickens | 34 min |
| Aug 18, 4:16 PM EDT | Special Weather Statement | FFC | Lamar | 29 min |
| Aug 18, 4:18 PM EDT | Special Weather Statement | FFC | Forsyth | 27 min |
| Aug 18, 4:28 PM EDT | Special Weather Statement | FFC | Crawford | 32 min |
| Aug 18, 4:36 PM EDT | Special Weather Statement | FFC | Pickens | 24 min |
| Aug 18, 4:53 PM EDT | Special Weather Statement | FFC | Forsyth | 37 min |
| Aug 18, 4:57 PM EDT | Special Weather Statement | FFC | Bibb, Crawford | 33 min |
| Aug 18, 4:59 PM EDT | Special Weather Statement | FFC | Dodge | 31 min |
| Aug 18, 5:04 PM EDT | Special Weather Statement | FFC | Cherokee, Dawson | 26 min |
| Aug 18, 5:18 PM EDT | Severe Thunderstorm Warning | FFC | Forsyth, Fulton, Gwinnett | 27 min |
| Aug 18, 5:23 PM EDT | Special Weather Statement | FFC | Meriwether | 37 min |
| Aug 18, 5:28 PM EDT | Special Weather Statement | FFC | Oconee | 32 min |
| Aug 18, 5:43 PM EDT | Special Weather Statement | FFC | Jones, Putnam | 47 min |
| Aug 18, 5:45 PM EDT | Severe Thunderstorm Warning | FFC | Barrow, Gwinnett | 30 min |
| Aug 18, 6:03 PM EDT | Special Weather Statement | FFC | Oconee | 27 min |
| Aug 18, 6:15 PM EDT | Flash Flood Warning | FFC | Morgan, Oconee | 6 hr |
| Aug 18, 6:18 PM EDT | Special Weather Statement | FFC | Barrow, DeKalb, Jackson | 27 min |
| Aug 18, 6:26 PM EDT | Special Weather Statement | FFC | Taliaferro | 49 min |
| Aug 18, 6:33 PM EDT | Special Weather Statement | FFC | Oglethorpe | 42 min |
| Aug 18, 6:44 PM EDT | Special Weather Statement | FFC | Montgomery, Treutlen | 46 min |
| Aug 18, 6:45 PM EDT | Special Weather Statement | FFC | Barrow, DeKalb | 30 min |
| Aug 18, 7:13 PM EDT | Special Weather Statement | FFC | Oglethorpe, Wilkes | 62 min |
| Aug 18, 7:15 PM EDT | Special Weather Statement | FFC | Barrow | 30 min |
| Aug 18, 7:38 PM EDT | Special Weather Statement | FFC | Toombs | 37 min |
Nearby
Severe Thunderstorm Warnings in Georgia, 2015Every severe thunderstorm warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.